MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2860-A
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01427.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hypogastric artery using ruby coils.During the procedure, after advancing a ruby coil into the target vessel using a lantern delivery microcatheter (lantern), the physician decided to remove the coil and use a slightly larger size coil.However, while re-sheathing the ruby coil on the back table, the hospital technician experienced resistance and the ruby coil broke.The physician then attempted to advance a new ruby coil; however, the physician experienced resistance and the pusher assembly of the ruby coil became kinked.Therefore, the ruby coil was removed.The procedure was completed using new ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2019-01426.This report is associated with mfr report number: 1.3005168196-2019-01427 h3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8826278
Report Number3005168196-2019-01426
Device Sequence Number19450483
Product Code HCG
UDI-Device Identifier00814548013091
UDI-Public00814548013091
Combination Product (Y/N)Y
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model NumberRBY2C2860-A
Device Catalogue NumberRBY2C2860
Device Lot NumberF60447
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Date Report Sent to FDA01/01/2005